| Model Number |
400SMTXSFT0304 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the posterior communicating artery (pcom) aneurysm using penumbra smart coils (smart coil) and non-penumbra microcatheter.During the procedure, after advancing a smart coil approximately one third of the way through the microcatheter, the physician experienced resistance and the smart coil would not advance any further.Therefore, the smart coil was removed.The procedure was completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with the pusher assembly and had offset coil winds at its proximal end.Conclusions: evaluation of the returned smart coil revealed offset coil winds at the proximal end of its embolization coil.If the embolization coil is forcefully manipulated against resistance, damage such as this may occur.During functional testing, the smart coil was able to be advanced through a demonstration microcatheter with resistance due to the offset coil winds.The root cause of the initial resistance experienced during the procedure could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.